Texas, 2007

Flash Flood in Texas, August 1, 2007

August 1, 2007 · NWS SHV · 1 event in 1 county or zone

A band of showers and thunderstorms developed during the morning hours of August 1st across portions of east central Texas. Light steering winds resulted in very slow movement to these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A band of showers and thunderstorms developed during the morning hours of August 1st across portions of east central Texas. Light steering winds resulted in very slow movement to these storms. As a result... flash flooding was reported across Nacogdoches County, Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 1, 2:50 AM CST, 7 hours 3 minutes earlier.

Area forecast discussion, Aug 1, 2:50 AM CST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 AM CDT WED AUG 1 2007

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
WE WILL BEGIN THIS MORNING WITH A DISCUSSION OF FEATURES WE HAVE
DISCUSSED THE PREVIOUS COUPLE OF MORNINGS.  BY THE END OF THIS
DISCUSSION THOUGH...WE MAY BE TALKING ABOUT THE OFFICIAL...ALBEIT
LATE...START OF SUMMER ACROSS THIS PART OF THE COUNTRY.  TRUE...WE
HAVE BEEN IN SUMMER FOR OVER A MONTH IF YOU LOOK AT A CALENDAR.
WEATHER-WISE THOUGH...IT HAS BEEN QUITE A DIFFERENT STORY.

THERE STILL APPEARS TO BE A VERY WEAK STATIONARY FRONT...ALMOST NOT
WORTHY OF MENTION...NEAR IH-20.  BROAD RIDGING REMAINS IN PLACE
ACROSS MUCH OF MID-AMERICA UPSTAIRS...WITH A LINGERING TROUGH AXIS
FROM THE EASTERN SEABOARD INTO THE NORTHERN GULF.  I EXPECT THE
SURFACE BOUNDARY WILL FIZZLE OVER THE NEXT DAY OR SO AS UPPER-LEVEL
RIDGING SLOWLY BUILDS ACROSS OUR REGION.  EVEN WITHOUT THIS
FEATURE...AN UPPER-LEVEL SHEAR AXIS REMAINS IN PLACE VERY CLOSE TO
OUR AREA.  AS SUCH...WEATHER CONDITIONS TODAY /AND POSSIBLY THROUGH
SATURDAY/ SHOULD BE VERY SIMILAR TO WHAT WE HAVE SEEN THE PAST
COUPLE OF DAYS.  AREAL COVERAGE SHOULD BE LESS THOUGH...AS AN
EVER-SO-SLIGHTLY DRIER AIRMASS SHOULD OOZE ITS WAY INTO THE
FORECAST AREA FROM THE NORTH AND EAST.

.LONG TERM /SUNDAY THROUGH TUESDAY/...
BY THE TIME SUNDAY ROLLS AROUND...THE UPPER-LEVEL RIDGE AXIS SHOULD
EXTEND NORTHWEST TO SOUTHEAST ACROSS OUR AREA.  THE INCREASED
SUBSIDENCE ALOFT SHOULD RESULT IN A GREATER SUPRESSION OF CONVECTIVE
ACTIVITY OVER THE FORECAST AREA.  THANKS TO COMPRESSIONAL HEATING...
AFTERNOON HIGHS SHOULD RESPOND ACCORDINGLY AS READINGS TOP OUT IN
THE MIDDLE AND UPPER 90S.  ONCE THIS OCCURS...AVAILABLE DATA SUGGEST
THAT NO SIGNIFICANT CHANGE WILL OCCUR THROUGH NEXT TUESDAY.  WITH A
LOW-LEVEL FLOW THATS FORECAST TO REMAIN OUT OF THE SOUTH...I CANNOT
RULE OUT SOME SHOWER/THUNDERSTORM ACTIVITY DURING THE AFTERNOON.
ANY CONVECTION...THOUGH...SHOULD BE RATHER ISOLATED IN NATURE.  /21/

&&

.AVIATION...
MOSTLY VFR CIGS ARE EXPECTED THIS MORNING...ALTHOUGH 13-15KFT AC
DECK WILL BE FAIRLY WIDESPREAD ACROSS E TX/W LA THROUGH AT LEAST
MIDDAY. MVFR VSBYS EXPECTED ELSEWHERE THROUGH MIDMORNING BEFORE
LIFTING...PARTICULARLY ELD/MLU. AM EXPECTING SCATTERED SHOWER AND
EMBEDDED THUNDERSTORM DEVELOPMENT TO OCCUR AS EARLY AS 12Z /IF NOT
BEFORE/ NEAR THE OLD/ILL-DEFINED STATIONARY FRONTAL BOUNDARY WHICH
COULD BE INTERPRETED TO BE SOMEWHERE FROM EXTREME N TX...INTO NE
TX/CNTRL LA. THUS...LOWER VFR CIGS WOULD BE EXPECTED...WITH MVFR
CONDITIONS EXPECTED IN/NEAR CONVECTION...AS WELL AS GUSTY WINDS TO
25 KTS. THUS...THE TYR/GGG/LFK TERMINALS HAVE THE GREATEST THREAT IN
SEEING CONVECTION TODAY...ALTHOUGH CAN/T RULE OUT SHV AS WELL.
ISOLATED CONVECTION POSSIBLE FARTHER E...BUT SLIGHTLY DRIER
ADVECTING SW INTO SCNTRL AR/NE LA FROM MID MS VALLEY RIDGE WILL
LIMIT COVERAGE. CONVECTION SHOULD DIMINISH BETWEEN 1-4Z...WITH VFR
CONDITIONS EXPECTED OVERNIGHT BENEATH RESIDUAL CONVECTIVE DEBRIS.
CAN/T RULE OUT ADDITIONAL 5-7KFT CU FIELD REDEVELOPING BY 6Z OVER
SCNTRL AR/N LA...SPREADING W INTO E TX BY 12Z. WILL ALSO MAINTAIN
MVFR VSBYS /3-5SM/ FOR MLU/ELD AFTER 6Z THURSDAY IN THE UPCOMING TAF
ISSUANCE.
/15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  73  93  73 /  40  20  30  20
MLU  92  72  94  72 /  20  20  20  20
DEQ  92  71  93  71 /  30  20  20  20
TXK  90  73  94  73 /  30  20  20  20
ELD  92  71  94  71 /  20  20  20  20
TYR  90  74  91  73 /  50  30  40  20
GGG  90  73  92  72 /  50  30  30  20
LFK  91  73  90  72 /  50  30  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...15
Hazardous weather outlook, Aug 1, 4:50 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT WED AUG 1 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
550 AM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF
THE FOUR STATE REGION BY THIS AFTERNOON.  THE GREATEST
COVERAGE WILL LIKELY BE SOUTHWEST OF A TYLER TEXAS TO COLFAX
LOUISIANA LINE.  WHILE SEVERE STORMS ARE NOT EXPECTED...WIND
GUSTS UP TO 30 MILES AN HOUR AND LOCALLY HEAVY RAINFALL MAY
ACCOMPANY ANY THUNDERSTORMS.  THE STORMS ARE EXPECTED TO GRADUALLY
DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE
THROUGH SATURDAY.  THE COVERAGE SHOULD BE THE GREATEST DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.

BUTTS

The radar

The Shreveport radar (KSHV), 122 km away, was scanning. The volume nearest the first event began at 15:53 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Nacogdoches

When
August 1, 9:53 AM CST to 2:00 PM CST
Where
Nacogdoches County, 10 mi NW of Nacogdoches
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.702, -94.790

Flash flooding was reported across the northern part of the county. High water was reported across county roads 940...915 and 204 near Trawick.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56120.